Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 20, 2025, 12:31 PM CDT for Miller County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 12:31 PM CDT (17:31 UTC)
- Expired
- Apr 20, 2025, 12:45 PM CDT
- In force
- 14 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Miller County, MO
The radar
The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.5 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WFUS53 KSGF 201731
TORSGF
MOC131-201745-
/O.NEW.KSGF.TO.W.0032.250420T1731Z-250420T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
1231 PM CDT Sun Apr 20 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northern Miller County in central Missouri...
* Until 1245 PM CDT.
* At 1230 PM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles southeast of Eldon, moving northeast at
50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Marys Home, Eugene, Etterville, Olean, Tuscumbia, and Eldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3834 9240 3834 9229 3832 9225 3816 9241
3827 9261 3843 9252 3843 9241
TIME...MOT...LOC 1730Z 209DEG 43KT 3826 9251
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
WiseWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 20, 12:16 PM CDT, 15 minutes earlier. Its key messages:
- Slight to marginal risk for isolated strong to severe thunderstorms west of Highway 65 this morning with 60 mph winds the primary risk. Heavy rainfall and flooding is also possible in this area through the morning.
- There remains an Enhanced Risk for severe thunderstorms across much of the area this afternoon and evening. Tornadoes (potentially a couple them being strong), large hail and damaging winds are all possible with this system.
- Additional rain chances (40-70%) return Tuesday through late week.
Area forecast discussion, Apr 20, 12:16 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1216 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
- Slight to marginal risk for isolated strong to severe
thunderstorms west of Highway 65 this morning with 60 mph
winds the primary risk. Heavy rainfall and flooding is also
possible in this area through the morning.
- There remains an Enhanced Risk for severe thunderstorms across
much of the area this afternoon and evening. Tornadoes
(potentially a couple them being strong), large hail and
damaging winds are all possible with this system.
- Additional rain chances (40-70%) return Tuesday through late
week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 115 AM CDT Sun Apr 20 2025
Two rounds of convection will bring hazards to the area in the
short term.
Ongoing convection: Primary hazard is widespread 2-4 inches of
rain with, locally higher amounts up to 5 inches, and
associated flooding. Wind gusts up to 60 mph are possibly in
some of the storms. These threats will be focused mainly west
of Highway 65 this morning as the warm front lifts through the
area.
Enhanced severe risk this afternoon and evening:
Confidence is high in seeing supercells and bowing linear
segments on radar this afternoon and evening. The western extent
of the risk is still somewhat in quest due to unknowns of when
and where morning convection will keep instability more limited.
Greatest confidence is over south-central Missouri where
1,000-1,500 J/kg of SBCAPE is expected. That level of
instability is possible as far west as the western Missouri
border, but the highest probabilities for >1,000 J/kg (80% per
HREF) is along and east of Highway 65. What isn't in question is
the magnitude and profile of shear. Strong deep layer shear up
to around 60 kts and strongly arcing hodographs will be more
than sufficient for organized severe weather with all hazard
modes. Additional thunderstorms are possible over the NW CWA (SE
Kansas and west-central Missouri) in the late afternoon and
evening. These storms may be low-topped supercells given the
proximity to the deep upper shortwave, but confidence in this
outcome is lower.
Hazards: Afternoon/evening hazards are for golf ball size hail,
70 mph winds (maybe up to 80), and tornadoes. Given shear
profiles, a strong tornado or two would be possible. Most
favored conditions for strong tornadoes would be in cells that
are more isolated or perhaps in stronger bowing segments.
Hazards with the potential low-topped supercells over the NW in
the late afternoon and evening would be large hail to the size
of half dollars, winds to 60 mph and potentially tornadoes.
Timing: Development of the afternoon/evening storms should
start SW of the CWA and push into the far SW around 1-3pm. CAM
guidance shows timing near Highway 65 around 3pm-5pm and Highway
63 around 5pm-7pm. Timing for the potential NW CWA low-topped
supercells would be roughly from 4pm-8pm.
In addition to thunderstorm hazards, non-thunderstorm wind gusts
up to 45 mph (possibly higher) are expected today.
Afternoon/evening thunderstorms will have to be watched for
flooding given soil saturation across the area, but they will be
much more progressive with limited training potential, thus
limiting the risk for additional flooding.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 115 AM CDT Sun Apr 20 2025
Ensemble data continues to be consistent in bringing
additional shortwaves into and through the area from the
west/southwest Tuesday through Thursday night. NBM rainfall
probs continue to increase, especially Thursday and Friday and
we will need to monitor where this rainfall sets up given the
heavy rainfall from this weekend.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1212 PM CDT Sun Apr 20 2025
A warm from lifted through the region this morning allowing for
a few storms and heavy rainfall this morning which brought
periods of MVFR to IFR conditions.
A cold front will move through the region this afternoon into
the evening and bring showers and storms again with severe
storms expected as it moves through the area. Until the front
begins to move into and through the region, Flight conditions
will be mainly VFR with middle level ceilings.
Improvement is expected behind the line of storms, but a return
to IFR to MVFR ceilings is expected late this evening into
tonight as ceilings fall below 1kft. Winds will increase behind
the front with surface gusts from 35 to 45kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 7 PM CDT this evening for KSZ073-097-101.
MO...Flood Watch until 7 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...HatchHazardous weather outlook, Apr 20, 2:22 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 222 AM CDT Sun Apr 20 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 222 AM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Enhanced tornado risk. Slight hail risk. Enhanced thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk Elevated non thunderstorm wind risk. DISCUSSION... Severe thunderstorms are possible this morning, mainly west of Highway 65. Winds up to 60-70 mph and possible a brief tornado or two is possible. Heavy rainfall and flooding will also be a concern in this areas. Additional severe thunderstorms are expected this afternoon and evening. The western extent is still somewhat in question depending on how quickly morning rainfall exits the area. Threats are winds up to 70 mph, golf ball sized hail, and tornadoes. A strong tornado or two are possible. Non-thunderstorm wind gusts up to 45 mph are expected today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, Apr 20, 10:57 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1057 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM Flood 3 ESE Morgan 37.50N 92.63W
04/19/2025 Laclede MO Dept of Highways
State Highway J is closed due to flooding.
&&
MBLocal storm report, Apr 20, 11:03 AM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1103 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM Flash Flood 2 S Cassville 36.64N 93.87W
04/20/2025 Barry MO Fire Dept/Rescue
Water rescue occurred this morning on FR2200
east of FR1110. Vehicle stalled in water and
occupants got to safety.
&&
MBLocal storm report, Apr 20, 11:06 AM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1106 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM Flood 5 SW Collins 37.85N 93.69W
04/20/2025 St. Clair MO Emergency Mngr
Brush creek was flooding a low water
crossing at SE 1200 road and nearby 451
road.
&&
MBLocal storm report, Apr 20, 11:18 AM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1118 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM Flash Flood 1 SSW Mount Vernon 37.09N 93.82W
04/20/2025 Lawrence MO 911 Call Center
A few reports of street flooding in Mount
Vernon. Some locations 10 inches deep.
&&
MBLocal storm report, Apr 20, 11:20 AM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1120 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Flash Flood Aurora 36.97N 93.72W
04/20/2025 Lawrence MO 911 Call Center
Several reports of street flooding in Aurora
with a few roads impassable.
&&
MBLocal storm report, Apr 20, 11:21 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1121 AM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM Flash Flood 4 NNW Aurora 37.02N 93.74W
04/20/2025 Lawrence MO 911 Call Center
Road flooded at county road 2175.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:05 PM CDT | River Flood Warning | SGF | Stone | 39 hr |
| Apr 19, 8:14 PM CDT | River Flood Warning | SGF | Shannon | 39 hr |
| Apr 20, 1:43 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Apr 20, 1:53 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 20, 1:58 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 20, 2:07 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 38 min |
| Apr 20, 2:38 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 52 min |
| Apr 20, 2:48 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 27 min |
| Apr 20, 3:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 60 min |
| Apr 20, 3:19 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Apr 20, 3:49 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 56 min |
| Apr 20, 4:11 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 7 hr |
| Apr 20, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Webster | 58 min |
| Apr 20, 4:56 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Polk, Stone | 8 hr |
| Apr 20, 5:20 AM CDT | Special Weather Statement | SGF | Camden | 55 min |
| Apr 20, 6:38 AM CDT | River Flood Warning | SGF | McDonald | 33 hr |
| Apr 20, 7:33 AM CDT | River Flood Warning | SGF | St. Clair, Vernon | 21 days |
| Apr 20, 9:31 AM CDT | Areal Flood Warning | SGF | Jasper, McDonald, Newton | 12 hr |
| Apr 20, 10:02 AM CDT | Special Weather Statement | SGF | Greene | 43 min |
| Apr 20, 10:39 AM CDT | Areal Flood Advisory | SGF | Barton, Benton, Cedar, Dade, Greene, Hickory and 5 more | 8 hr |
| Apr 20, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller | 50 min |
| Apr 20, 11:30 AM CDT | Tornado Warning | SGF | Camden, Dallas, Laclede | 30 min |
| Apr 20, 11:34 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence | 10 hr |
| Apr 20, 11:49 AM CDT | Tornado Warning | SGF | Camden, Miller | 41 min |
| Apr 20, 12:44 PM CDT | Tornado Warning | SGF | Miller | 16 min |
| Apr 20, 12:52 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Morgan | 6 hr |
| Apr 20, 12:55 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper, Vernon | 6 hr |
| Apr 20, 1:01 PM CDT | Areal Flood Warning | SGF | Christian, Greene, Polk, Stone | 8 hr |
| Apr 20, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 66 min |
| Apr 20, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Apr 20, 2:01 PM CDT | Tornado Warning | SGF | Jasper | 29 min |
| Apr 20, 2:04 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 5 hr |
| Apr 20, 2:21 PM CDT | Tornado Warning | SGF | Barton, Jasper | 24 min |
| Apr 20, 2:37 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 2 more | 53 min |
| Apr 20, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Apr 20, 2:42 PM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 48 min |
| Apr 20, 2:52 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 17 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney | 65 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Hickory, Polk, St. Clair | 65 min |
| Apr 20, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 62 min |
| Apr 20, 4:08 PM CDT | Tornado Warning | SGF | Dallas, Polk | 20 min |
| Apr 20, 4:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster and 1 more | 66 min |
| Apr 20, 4:21 PM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 24 min |
| Apr 20, 4:37 PM CDT | Tornado Warning | SGF | Morgan | 11 min |
| Apr 20, 4:40 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Greene, Howell, Ozark, Stone and 4 more | 5 hr |
| Apr 20, 4:44 PM CDT | Tornado Warning | SGF | Douglas, Webster, Wright | 31 min |
| Apr 20, 4:49 PM CDT | Tornado Warning | SGF | Laclede, Webster, Wright | 26 min |
| Apr 20, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Morgan and 2 more | 66 min |
| Apr 20, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Texas, Wright | 63 min |
| Apr 20, 5:10 PM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 35 min |
| Apr 20, 5:14 PM CDT | Tornado Warning | SGF | Laclede, Texas, Wright | 21 min |
| Apr 20, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Maries, Ozark, Phelps, Pulaski and 2 more | 57 min |
| Apr 20, 6:22 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 53 min |
| Apr 20, 6:40 PM CDT | Areal Flood Advisory | SGF | Greene, Howell, Texas, Webster, Wright | 30 hr |
| Apr 20, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Shannon, Texas | 48 min |
| Apr 20, 6:41 PM CDT | Tornado Warning | SGF | Howell, Oregon | 34 min |
| Apr 20, 6:54 PM CDT | Areal Flood Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 12 more | 30 hr |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.